MAUDE Adverse Event Report: STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT 8,0X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT 8,0X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 0227-6080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
The incident occurred during insertion of the intramedullary nail into the femur.The medullary canal of the femur was drilled with a uniform reamer with a diameter of 8.0 mm along the guide.After reaching the optimal drilling length, the reamer was withdrawn.The reamer came out, however, its distal fragment, approx.3-4 cm long, remained at the end of the guide in the medullary canal.The guide was removed along with the damaged part of the reamer.Subsequently, further widening of the medullary canal was started using larger size reamers.There was no part of the reamer left in the patient's body - it was removed along with the guide.

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT 8,0X480MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10681046
Report Number0009610622-2020-00564
Device Sequence Number19606534
Product Code MAY
UDI-Device Identifier04546540145802
UDI-Public04546540145802
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0227-6080
Device Catalogue Number02276080
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1